Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 174, NWS Springfield, MO

July 15, 2007Dent County, Missouri

NWS Springfield, MO issued this flash flood warning at Jul 15, 2007, 6:56 PM CDT for Dent County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2007, 6:56 PM CDT (23:56 UTC)
Expired
Jul 16, 2007, 1:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

County Dent County, MO

The radar

The St Louis radar (KLSX), 139 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 928 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
928 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 152355
FFWSGF
MOC065-160600-
/X.NEW.KSGF.FF.W.0174.070715T2356Z-070716T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
656 PM CDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DENT COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 100 AM CDT MONDAY.

* AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  SALEM.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.

LAT...LON 3757 9175 3760 9181 3778 9181 3777 9132
      3770 9131 3768 9117 3768 9117 3760 9117
      3759 9132 3750 9133 3749 9124 3742 9122
      3743 9175

$$

HATCH
1 follow-up statement
000 
WGUS73 KSGF 160405
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1105 PM CDT SUN JUL 15 2007

MOC065-160415-
/X.CAN.KSGF.FF.W.0174.000000T0000Z-070716T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DENT MO-
1105 PM CDT SUN JUL 15 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DENT COUNTY...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3757 9175 3760 9181 3778 9181 3777 9132
      3770 9131 3768 9117 3768 9117 3760 9117
      3759 9132 3750 9133 3749 9124 3742 9122
      3743 9175

$$

GAGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 6:22 PM CDT, 34 minutes earlier.

Area forecast discussion, Jul 15, 6:22 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
622 PM CDT SUN JUL 15 2007

UPDATED AVIATION

.DISCUSSION...

FORECAST CHALLENGE CONTINUES TO BE ON POPS THROUGH THE UPCOMING WEEK.

CURRENTLY...BOUNDARY MAKING ITS WAY INTO SOUTHERN MISSOURI EARLY
THIS AFTERNOON. SATELLITE IMAGERY SHOWING MOST CU DEVELOPMENT SO FAR
IN OUR EASTERN CWA TO SOUTH OF SPRINGFIELD. GOING FORECAST FOR POPS
CONTINUES TO LOOK GOOD WITH HIGHEST CHANCES IN SOUTHEASTERN PORTIONS
OF THE CWA. ONLY A DEGREE OR TWO FROM CONVECTIVE TEMPERATURE...SO
SHOULD START TO SEE CONVECTION BEGINNING OVER THIS AREA SHORTLY. 12Z
SGF SOUNDING SHOWING AROUND 3000 J/KG CAPES...SO SOME STORMS THAT
DEVELOP COULD GO QUICKLY SEVERE.

TONIGHT...THUNDERSTORMS MAY PERSIST INTO THE MID EVENING HOURS ALONG
THAT BOUNDARY AS IT CONTINUES TO SLOWLY MOVE SOUTH. GFS HAS BOUNDARY
DOWN NEAR THE ARKANSAS/MISSOURI STATE LINE AROUND 06Z. ANOTHER MCS
DEVELOPS OVER CENTRAL KANSAS LATER IN THE EVENING AND TRACKS
SOUTHEAST. WENT AHEAD AND ADDED SLIGHT CHANCE POPS ACROSS SOUTHEAST
KANSAS AND SOUTHWESTERN MISSOURI TO ACCOUNT FOR THIS POSSIBLE
DEVELOPMENT...THOUGH MOST SHOULD STAY OVER IN KANSAS. AREAS THAT
RECEIVE RAINFALL THIS AFTERNOON AND EVENING WILL PROBABLY WAKE UP TO
SOME LOCALLY DENSE FOG AS WELL AND WENT AHEAD AND ADDED PATCHY DENSE
FOG TO THE OVERNIGHT FORECAST AS WELL.

MONDAY THROUGH SATURDAY...AFTERNOON AND EVENING THUNDERSTORMS LOOK
TO BE A POSSIBILITY THROUGH THE WEEK...THOUGH NOT WIDESPREAD. STILL
LOOKS LIKE A GOOD WEEK FOR OUTDOOR/FARMING ACTIVITIES. GET THAT HAY
BAILED EARLY IN THE WEEK. GFS BRINGS A FAIRLY STRONG UPPER LOW INTO
THE AREA FRIDAY. ECMWF SUPPORTS ANOTHER COLD FRONT/BOUNDARY PUSHING
INTO THE AREA AS WELL FRIDAY. WENT AHEAD AND ADDED SLIGHTLY HIGHER
POPS IN THE FORECAST FRIDAY. WILL NEED TO MONITOR THIS FEATURE
THROUGH THE WEEK AND MAY NEED TO CONTINUE RAISING POPS IF WE GET
SOME MORE RUN TO RUN CONSISTENCY.

GCC

&&

.AVIATION...

FOR THE 00Z TAF PACKAGE...REMNANTS OF A WEAK FRONT AND AMPLE
MOISTURE AND INSTABILITY LEADING TO WIDELY SCT SHRA/TSRA MAINLY EAST
AND SOUTH OF THE JLN AND SGF TERMINALS. STILL CANNOT RULE OUT AN
ISOLATED CELL FLIRTING WITH EITHER STATION AND HAVE CONTINUED TO
MENTION CB IN THE TAF UNTIL AFTER SUNSET. THEREAFTER...VFR
CONDITIONS SHOULD BE THE RULE. BRIEF REDUCTION OF VIS POSSIBLE ONCE
AGAIN TOWARD SUNRISE...BUT GIVEN CROSS OVER TEMPS AND EXPECTED LOWS
MVFR VIS NOT ANTICIPATED. AN ISOLATED SHRA/TSRA POSSIBLE MONDAY
AFTERNOON AND EVENING...HOWEVER EXPECTED COVERAGE AND CONFIDENCE
DOES NOT WARRANT MORE THAN A MENTION OF CB.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO SGF
Hazardous weather outlook, Jul 15, 12:45 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1245 PM CDT SUN JUL 15 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161745-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1245 PM CDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 WEATHER HAZARDS EXPECTED:

  ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WITH WIND GUSTS TO
  60 MPH...HAIL TO THE SIZE OF QUARTERS...HEAVY RAINFALL AND
  CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS ALL OF EXTREME
  SOUTHEAST KANSAS AND THE MISSOURI OZARKS...AND EARLY THIS
  EVENING ACROSS SOUTHERN MISSOURI.

  DISCUSSION:

  ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP AS A
  WEAK COLD FRONT ADVANCES SOUTH ACROSS THE REGION TODAY. A FEW
  THUNDERSTORMS WILL THEN BE POSSIBLE OVER SOUTHERN MISSOURI
  THIS EVENING...BUT WILL DIMINISH WITH THE LOSS OF DAYTIME
  HEATING. WIND GUSTS TO 60 MPH...HAIL TO THE SIZE OF
  QUARTERS...HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL
  BE THE MAIN THREATS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

 A SLIGHT CHANCE FOR MAINLY AFTERNOON THUNDERSTORMS WILL THEN
  CONTINUE THROUGH MUCH OF THIS WEEK AS AN UPPER LEVEL LOW
  PRESSURE REMAINS JUST SOUTHWEST OF THE OZARKS. THE BEST CHANCE
  FOR STORMS WILL BE OVER SOUTH CENTRAL MISSOURI.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED SOUTH OF A LINE FROM
 SALEM TO SPRINGFIELD TO CASSVILLE BY 3 PM THIS AFTERNOON AND
 ACROSS THE REST THE FORECAST AREA LATE THIS AFTERNOON.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

In the hours before

Special weather statement, Jul 15, 2:35 PM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 PM CDT SUN JUL 15 2007

MOZ083-152000-
DENT MO-
235 PM CDT SUN JUL 15 2007

...SIGNIFICANT WEATHER ALERT FOR DENT COUNTY UNTIL 300 PM CDT...

AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES WEST OF BUNKER...OR 12 MILES SOUTHEAST
OF SALEM...MOVING SOUTHEAST AT 5 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

HATCH
Special weather statement, Jul 15, 2:40 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
240 PM CDT SUN JUL 15 2007

MOZ092-152015-
WRIGHT MO-
240 PM CDT SUN JUL 15 2007

...SIGNIFICANT WEATHER ALERT FOR WRIGHT COUNTY UNTIL 315 PM CDT...

AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF HARTVILLE...OR 19 MILES
NORTHWEST OF MOUNTAIN GROVE...MOVING SOUTHEAST AT 5 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

HATCH
Special weather statement, Jul 15, 3:12 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
312 PM CDT SUN JUL 15 2007

MOZ096-152045-
DOUGLAS MO-
312 PM CDT SUN JUL 15 2007

...SIGNIFICANT WEATHER ALERT FOR DOUGLAS COUNTY UNTIL 345 PM CDT...

AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF AVA...MOVING SOUTHEAST AT 5
MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

HATCH
Special weather statement, Jul 15, 3:47 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 PM CDT SUN JUL 15 2007

MOZ091-096-152115-
WEBSTER MO-DOUGLAS MO-
347 PM CDT SUN JUL 15 2007

...SIGNIFICANT WEATHER ALERT FOR DOUGLAS AND WEBSTER COUNTIES UNTIL
415 PM CDT...

AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF SEYMOUR...OR 13 MILES
NORTHWEST OF AVA...MOVING SOUTHEAST AT 10 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

HATCH
Special weather statement, Jul 15, 5:12 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
512 PM CDT SUN JUL 15 2007

MOZ082-152300-
TEXAS MO-
512 PM CDT SUN JUL 15 2007

...SIGNIFICANT WEATHER ALERT FOR TEXAS COUNTY UNTIL 600 PM CDT...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LICKING...OR 11 MILES NORTHEAST OF
HOUSTON...MOVING SOUTH AT 5 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

HATCH
Local storm report, Jul 15, 5:21 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 PM CDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             LICKING                 37.50N 91.86W
07/15/2007  E0.75 INCH       TEXAS              MO   LAW ENFORCEMENT

&&

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 2:59 PM CDTSevere Thunderstorm WarningSGFWright61 min
Jul 15, 4:13 PM CDTSevere Thunderstorm WarningSGFShannon28 min
Jul 15, 4:25 PM CDTFlash Flood WarningSGFWebster, Wright6 hr
Jul 15, 4:45 PM CDTFlash Flood WarningSGFLaclede6 hr
Jul 15, 4:45 PM CDTFlash Flood WarningSGFChristian6 hr
Jul 15, 4:51 PM CDTSevere Thunderstorm WarningSGFLaclede39 min
Jul 15, 5:27 PM CDTFlash Flood WarningSGFTexas6 hr
Jul 15, 6:00 PM CDTFlash Flood WarningSGFShannon6 hr

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.